Alert archive / New Mexico / Red Flag Warnings in 2018
Red Flag Warning 28, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at May 13, 2018, 2:32 AM MDT. It took effect at May 13, 2018, 1:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2018, 2:32 AM MDT (08:32 UTC)
- In effect from
- May 13, 2018, 1:00 PM MDT
- Expired
- May 13, 2018, 8:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted.
108 WWUS84 KMAF 130832 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 332 AM CDT Sun May 13 2018 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO FOR HOT, DRY AND CRITICALLY DRY FUEL CONDITIONS... .Much above normal temperatures will drive minimum humidity down to near single digits and with critically dry fuels the significant fire potential will be high today. NMZ114-115-TXZ258-132115- /O.NEW.KMAF.FW.W.0028.180513T1900Z-180514T0200Z/ Guadalupe Mountains-Southeast Plains- 232 AM MDT Sun May 13 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR HOT, DRY AND CRITICALLY DRY FUEL CONDITIONS... The National Weather Service in Midland/Odessa has issued a Red Flag Warning, which is in effect from 1 PM this afternoon to 8 PM MDT this evening. * WIND...Southwest 15 to 25 mph. * HUMIDITY...10 percent. * FUELS...Critically dry. * IMPACTS...Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Low relative humidity, hot temperatures and modest winds will increase potential for fire growth. && $$
1 follow-up statement
621 WWUS84 KMAF 131854 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 154 PM CDT Sun May 13 2018 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO FOR HOT, DRY AND CRITICALLY DRY FUEL CONDITIONS... .Much above normal temperatures will drive minimum humidity down to near single digits, and with critically dry fuels the significant fire potential will be high today. NMZ114-115-TXZ258-140200- /O.CON.KMAF.FW.W.0028.180513T1900Z-180514T0200Z/ Guadalupe Mountains-Southeast Plains- 1254 PM MDT Sun May 13 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR HOT, DRY AND CRITICALLY DRY FUEL CONDITIONS... * WIND...Southwest 15 to 25 mph. * HUMIDITY...10 percent. * FUELS...Critically dry. * IMPACTS...Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Low relative humidity, hot temperatures and modest winds will increase potential for fire growth. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 12, 11:29 PM MDT, 3 hours 3 minutes earlier.
Area forecast discussion, May 12, 11:29 PM MDT, 3 hours 3 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1229 AM CDT Sun May 13 2018 .DISCUSSION... See aviation discussion below. && .AVIATION... Dryline has returned w of all sites except CNM and e of dryline se winds are around 10-15kts, but will decrease closer to 10kts around 09Z. Dryline will move e today but will remain w of MAF, possibly FST. W of dryline winds will mostly be 12kts or less at MAF to far that matter, at least til around 00Z/14. Isold storms are possible between MAF-FST around 21Z-24Z. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 96 71 92 68 / 20 20 30 40 Carlsbad 99 63 95 62 / 0 10 10 10 Dryden 95 70 92 68 / 20 20 30 30 Fort Stockton 97 71 92 67 / 20 20 40 20 Guadalupe Pass 90 64 87 64 / 0 10 10 10 Hobbs 96 65 91 62 / 10 10 30 20 Marfa 91 60 87 58 / 10 10 30 20 Midland Intl Airport 98 71 93 68 / 20 20 30 30 Odessa 98 71 93 68 / 10 20 30 30 Wink 101 70 96 67 / 10 10 30 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, May 13, 2:32 AM MDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 332 AM CDT Sun May 13 2018 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-140845- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 332 AM CDT Sun May 13 2018 /232 AM MDT Sun May 13 2018/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight Critical fire weather conditions are expected in the Guadalupe Mountains and southeast New Mexico today and a Red Flag Warning is in effect. A few storms are possible across the Permian Basin and in the area between Fort Stockton and Dryden today, some could be strong with hail and strong gusty winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorm chances will increase Monday and Tuesday. Storms could be strong to severe with large hail, damaging winds, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
Nearby
Red Flag Warnings in New Mexico, 2018Red Flag Warnings in Texas, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.